Ask a doctor

I Had Juvederm Ultra Dermal Fillers in my Tear Trough/cheek Area 5 Months Ago and There is Still a Blackish/purple 'Bruise'?

I had Juvederm Ultra injected into my right tear trough/cheek area 5 months ago and there is still a blackish/ purple mark in the area where the needles were injected, it is worth mentioning that I had many injections and a lot of filler in the area. I would like to ask if this is a matter of time for the mark to go, is it maybe the Tyndall Effect that I have read about? I don't really want to dissolve the filler as I like the look, I just hate the bruise!

Doctor Answers (2)

I Had Juvederm Ultra Dermal Fillers in my Tear Trough/cheek Area 5 Months Ago and There is Still a Blackish/purple 'Bruise'?

+1

Skin in the tear trough area is extremely thin and translucent. HA fillers can potentially lead to a bluish appearance under the skin due to the Tyndall effect (results of light reflecting off the clear HA gel).  Always have an experienced injector inject due to the vascularity present in the tear trough area. Inexperienced injectors run the risk of bleeders and bruising that once recovered can leave a blue hue.

El Paso Plastic Surgeon
4.5 out of 5 stars 15 reviews

Persistent Bruise After Juvederm

+1

It's hard to say exactly what is the cause of the blackish/purple mark that you are describing without seeing a picture. Any darkness or discoloration that persists for months after your injection may be due to post-inflammatory hyperpigmentation (PIH). PIH usually does resolve on its own, but may take several months. If you like the overall results of your filler treatment, then you can just cover these areas up with make-up. 

Sherman Oaks General Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.